Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Hastings, NE

August 27, 2021Thayer County, Nebraska

NWS Hastings, NE issued this special weather statement at Aug 27, 2021, 6:13 PM CDT for Thayer County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2021, 6:13 PM CDT (23:13 UTC)
Expired
Aug 27, 2021, 7:00 PM CDT
In force
47 min
Issued by
NWS Hastings, NE
Hail
0.88 in
Wind
40

County Thayer County, NE

The radar

The Grand Island radar (KUEX), 73 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 956 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
956 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS83 KGID 272313
SPSGID

Special Weather Statement
National Weather Service Hastings NE
613 PM CDT Fri Aug 27 2021
 
NEZ087-280000-
Thayer NE-
613 PM CDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of Thayer County
through 700 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Byron, or 18 miles northwest of Belleville, moving northeast at 15
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
  Deshler, Chester, Hebron and Belvidere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4000 9762 4000 9782 4016 9782 4031 9756
      4007 9739
TIME...MOT...LOC 2312Z 240DEG 15KT 4006 9780 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

$$

Rossi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 27, 3:50 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 27, 3:50 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
350 PM CDT Fri Aug 27 2021

.DISCUSSION...(This evening through Friday)
Issued at 320 PM CDT Fri Aug 27 2021

This Afternoon into Tonight...
We have a few showers and thunderstorms developing as of 315 PM
extending southwest from a little south of Hebron over into
Osborne County Kansas. Deep layer shear is pretty weak and only
around 20 to 25 kts. Instability is also fairly marginal for this
time of year with ML CAPE values of around 1500-2500 J/KG. Given
the lack of shear the storms should be more of a pulse type storm,
up and down without too long of life cycle thus limiting severe
weather potential. Can not rule out a strong to severe storm or
two, but for the most part this should just impact isolated areas
of our southeastern zones. Any storms that are still out there
after sunset should gradually begin to diminish through 9 or 10
pm.

Saturday into Saturday Night...
This continues to be our best chance for widespread appreciable
rain. A strong cool front will slide southeast across the forecast
area Saturday evening into Saturday night. Thunderstorms are
likely to form into a line along this front and track southeast
with the front providing a good chance for many areas to see at
least some rainfall. Some of these thunderstorms could be severe
and this is probably also one of our better chances at seeing
several severe thunderstorms across the forecast area with severe
winds being the most likely threat. The 12Z and 18Z NAM NEST
continue to be the most aggressive model with a big MCS swinging
across much of our forecast area. Other models, although not as
aggressive, still show at least some thunderstorms developing
along that front and tracking southeast. This could be a big rain
maker if it pans out, will just have to watch out for the severe
threat, but the deep layer shear is not overly impressive so
perhaps we can get away with a nice rain without too much severe
weather.

Sunday...
There will be some small chances for lingering thunderstorms, but
these chances may be a bit over done. The big story is that it
will be much more pleasant with cooler highs only around 80 over
southern Nebraska, to the lower and middle 80s over north central
Kansas.

Next Week... The overall upper level pattern will start out
fairly zonal, but we will see a building upper level ridge across
the southern plains that will push north into the central plains
allowing for a decent warm up through mid week. Highs by Wednesday
should be back into the upper 80s across southern Nebraska to the
lower 90s over north central Kansas. We will see a weak shortwave
or two try and bring a chance for precipitation from time to
time, but nothing that looks too impressive or widespread until
maybe late in the period Thursday or Friday when a larger trough
will try to move in, which could also cool us back down a bit by
late week. This late week system currently seems to most favor
our northern zones for possible precipitation, but certainly this
far out it is too early to say too much.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Saturday)
Issued at 1244 PM CDT Fri Aug 27 2021

VFR conditions should continue throughout the TAF period. We have
a VCTS in the TAF around the 00Z hour until a little after sunset,
but chances for thunderstorms are really pretty low at this point
in time. The next concern will focus on increasing strong low
level wind shear late tonight. The surface wind will vary between
south southwest and southerly throughout the forecast period.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Wesely
AVIATION...Wesely
Hazardous weather outlook, Aug 27, 3:18 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
318 PM CDT Fri Aug 27 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
282030-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
318 PM CDT Fri Aug 27 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Evening and Tonight.

There is a slight chance for thunderstorms, particularly within
that portion of the outlook area southeast of a line from
York, to Franklin Nebraska, to Phillipsburg Kansas and including
north central Kansas. A few strong to marginally-severe
thunderstorms will be possible mainly between 4 and 9 PM, capable
of producing wind gusts to around 60 MPH and hail up to around
quarter size.

Turning to heat concerns, this afternoon and early evening will
feature heat indices as high as 100 to 105 degrees in southern
and eastern portions of the outlook area, mainly within north
central Kansas and also near and east of Highway 14 in Nebraska.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Between Saturday afternoon and Thursday, there are several, off-
and-on chances for thunderstorms within various parts of the
outlook area, with the overall-highest chances for the area as a
whole focused between late Saturday afternoon and Sunday morning.
There will be the potential for strong to severe storms at times,
but these threats will be best assessed on a one or
two-day-at-a-time basis. At this time, the vast majority of the
outlook area is under a Marginal or Slight Risk for severe storms
late Saturday afternoon into Saturday night, with any potential
threat for severe storms starting out north and west of the Tri
Cities before dark, then extending farther south and east with
time.

Turning to heat, Saturday afternoon and early evening will
feature one last day of heat index as high as 100 to 104 degrees,
mainly within north central Kansas and Nebraska counties along
and east of Highway 281.

.SPOTTER INFORMATION STATEMENT...

If any stronger storms do manage to develop late this afternoon
into this evening, spotters are encouraged to report any possible
hail or wind gusts over 50 MPH.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Wesely

In the hours before

Local storm report, Aug 27, 4:34 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
434 PM CDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     2 N ELWOOD              40.62N 99.86W
08/26/2021                   GOSPER             NE   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
            N ELWOOD. METAL SHED/GARAGE BLOWN DOWN
            REPORT VIA TWITTER.

&&

KS
Local storm report, Aug 27, 4:36 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
436 PM CDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     2 N ELWOOD              40.62N 99.86W
08/26/2021                   GOSPER             NE   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
            N ELWOOD. METAL SHED/GARAGE BLOWN DOWN
            REPORT VIA TWITTER.

&&

KS
Special weather statement, Aug 27, 4:54 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Hastings NE
454 PM CDT Fri Aug 27 2021

KSZ007-NEZ086-087-272230-
Jewell KS-Thayer NE-Nuckolls NE-
454 PM CDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of northeastern Jewell,
southeastern Nuckolls and southwestern Thayer Counties through 530 PM
CDT...

At 454 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lovewell State Park, or 21 miles west of Belleville, moving northeast
at 15 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Webber around 505 PM CDT.

Other locations in the path of this storm include Hardy and Byron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4000 9793 3982 9793 3977 9803 3990 9818
      4016 9789 4000 9771
TIME...MOT...LOC 2154Z 227DEG 14KT 3989 9804

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rossi
Special weather statement, Aug 27, 5:51 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Hastings NE
551 PM CDT Fri Aug 27 2021

NEZ077-087-272330-
Thayer NE-Fillmore NE-
551 PM CDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of southeastern
Fillmore and northeastern Thayer Counties through 630 PM CDT...

At 551 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bruning, or 33 miles north of Belleville, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Ohiowa and Milligan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4018 9757 4033 9770 4054 9737 4026 9737
TIME...MOT...LOC 2251Z 236DEG 17KT 4030 9756

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rossi
Local storm report, Aug 27, 5:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
557 PM CDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             BRUNING                 40.34N 97.56W
08/27/2021  E1.25 INCH       THAYER             NE   TRAINED SPOTTER

&&

KS
Special weather statement, Aug 27, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
613 PM CDT Fri Aug 27 2021

NEZ087-280000-
Thayer NE-
613 PM CDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of Thayer County
through 700 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Byron, or 18 miles northwest of Belleville, moving northeast at 15
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Deshler, Chester, Hebron and Belvidere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4000 9762 4000 9782 4016 9782 4031 9756
      4007 9739
TIME...MOT...LOC 2312Z 240DEG 15KT 4006 9780

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rossi

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 9:12 PM CDTSpecial Weather StatementGIDFurnas, Gosper48 min
Aug 26, 9:17 PM CDTSpecial Weather StatementGIDValley43 min
Aug 26, 9:50 PM CDTSevere Thunderstorm WarningGIDValley40 min
Aug 26, 10:10 PM CDTSpecial Weather StatementGIDGreeley50 min
Aug 26, 10:34 PM CDTSpecial Weather StatementGIDHoward26 min
Aug 26, 10:49 PM CDTSevere Thunderstorm WarningGIDGreeley26 min
Aug 26, 11:11 PM CDTSevere Thunderstorm WarningGIDGreeley19 min
Aug 27, 4:32 PM CDTSpecial Weather StatementGIDThayer28 min
Aug 27, 4:54 PM CDTSpecial Weather StatementGIDNuckolls36 min
Aug 27, 5:51 PM CDTSpecial Weather StatementGIDFillmore39 min
Aug 27, 5:57 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer33 min
Aug 27, 6:18 PM CDTSpecial Weather StatementGIDNuckolls, Thayer42 min
Aug 27, 6:52 PM CDTSpecial Weather StatementGIDFillmore53 min
Aug 27, 6:54 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer17 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.